Arkansas, 2019Flood in Arkansas, June 28 to 30, 2019
June 28 to 30, 2019 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Black River at Black Rock in late June.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Black River at Black Rock in late June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 5:52 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 5:52 AM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
652 AM CDT Fri Jun 28 2019
.AVIATION...28/12Z TAF CYCLE
Patchy fog noted at a few sites this mrng, with mainly MVFR VSBYS
noted. Some locations wl see OCNL IFR/LIFR conds for a few hrs,
but expect the fog to quickly lift by mid mrng. Meanwhile, ongoing
convection acrs ERN AR shld rmn to the E of the terminal sites
thru much of the mrng. Contd to mention VCTS at all sites starting
later this mrng thru the aftn hrs as diurnal storms form ovr the
FA. /44/
&&
.PREV DISCUSSION...(ISSUED 400 AM CDT Fri Jun 28 2019)
SHORT TERM...Today Through Saturday Night
Warm and humid conds were noted acrs the region early this mrng,
with predawn readings in the lower and mid 70s. The FA is situated
between an expansive upper rdg ovr the Plains, and an upper lvl
storm system just to the E. Scattered SHRA/ISOLD TSRA have started
to form ovr NE AR the past few hrs, assocd with a upper impulse
rotating arnd the upper low. Hi_Res model data cont to show the bulk
of this activity affecting the ERN part of the FA thru daybreak.
Current fcst conts to be in good agreement with the latest model
trends this mrng. The aforementioned upper rdg is fcst to cont
expanding NEWD into the Wrn Great Lakes/Upper MS River Valley the
next few days. This wl allow the upper low to sloly drop to the SW,
along the ERN periphery of the upper rdg, heading into the weekend.
For today, have the highest PoPs ovr the ERN part of the FA this
mrng, shifting more to the S and W heading into this aftn hours.
Plenty of instability wl exist by this aftn, with SBCAPE values in
the 3-4K J/KG range. This wl promote robust updrafts, with the
primary concern being downburst winds. Light steering flow wl also
result in locally heavy rainfall. On Sat, the upper low wl be
shifting toward ERN TX/WRN LA, with the focus for additional
convection expected ovr the SW half of the FA.
LONG TERM...Sunday Through Thursday
An upper ridge will be over the middle of the country to begin the
long term period with an upper low over the northeast. Monday, the
ridge will move slightly eastward and then will be over the
southeast U.S. Tuesday, and this pattern will continue through
Thursday.
Surface high pressure will remain over the area through the long
term period. Warm and humid conditions will continue as well and
will lead to destabilization of the atmosphere and scattered
afternoon thunderstorms each day. Highs will mainly be in the mid
80s to lower 90s. Lows will be in the upper 60s to mid 70s.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Jun 28, 3:35 AM CST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
435 AM CDT Fri Jun 28 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
435 AM CDT Fri Jun 28 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered thunderstorms will affect portions of eastern and
northeast sections of the area this morning. By this afternoon,
additional thunderstorms will be possible over the remainder of
the area. A few strong storms cannot be ruled out today, with gusty
winds and large hail the primary threats. Locally heavy rainfall
will also be a concern, which could lead to some isolated flash
flooding.
.DAYS TWO THROUGH SEVEN...Saturday Through Thursday
Hot and humid conditions will remain in the forecast. Heat index
values could approach 100 degrees in some areas.
Scattered thunderstorms will be possible each day. Severe weather
chances will be low during this timeframe.
.Spotter Information Statement...
Spotter activation is not anticipated at this time.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
44/51
In the hours before
Special weather statement, Jun 28, 5:49 AM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
649 AM CDT Fri Jun 28 2019
ARZ025-281230-
Jackson AR-
649 AM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL
730 AM CDT...
At 648 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grubbs, or 11 miles northeast of Newport, moving south at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newport... Grubbs...
Algoa... Beedeville...
Amagon... Weldon...
Balch... Blackville...
Shoffner... Stegall...
Erwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3541 9125 3544 9125 3545 9128 3579 9114
3578 9103 3541 9104
TIME...MOT...LOC 1148Z 012DEG 18KT 3571 9105
67Special weather statement, Jun 28, 6:45 AM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
745 AM CDT Fri Jun 28 2019
ARZ025-034-281330-
Woodruff AR-Jackson AR-
745 AM CDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODRUFF AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 830 AM CDT...
At 745 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Oaks, or 15 miles west of Wynne, moving south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hunter... McCrory...
Cotton Plant... Becton...
Pumpkin Bend... Howell...
Morton... Penrose...
Hilleman... Wiville...
Grays...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3500 9124 3501 9137 3540 9113 3539 9104
3500 9104
TIME...MOT...LOC 1245Z 012DEG 18KT 3532 9105
67Local storm report, Jun 28, 7:55 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
855 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD POCAHONTAS 36.26N 90.97W
06/28/2019 RANDOLPH AR LAW ENFORCEMENT
NUMEROUS ROADS FLOODED IN TOWN DUE TO THE HEAVY
RAINFALL.
&&
EVENT NUMBER LZK1900159
JHOODLocal storm report, Jun 28, 8:00 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 AM CDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN 5 NE BLACK ROCK 36.16N 91.06W
06/28/2019 M3.75 INCH RANDOLPH AR SOCIAL MEDIA
3.75 INCHES OF RAIN RECORDED AT THE DAVIDSONVILLE
HISTORIC STATE PARK IN APPROXIMATELY 2.5 HOURS.
&&
EVENT NUMBER LZK1900160
JHOODFlood, Lawrence
- When
- June 28, 8:43 AM CST to June 30, 2:00 AM CST
- Where
- Lawrence County, 1.13 mi N of Black Rock to 1.99 mi N of Powhatan
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.116, -91.097
Heavy rain brought flooding to the Black River at Black Rock at the end of June.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Lake St. Clair, June 28, 201920 injured · 1 in hail · 4 events
- Flash Flooding and Hail in Pennsylvania, June 28 to 29, 2019$60,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Iowa, June 28, 2019$159,000 · 1 in hail · 15 events
- Hail and Lightning Strikes in Louisiana, June 28, 2019$225,000 · 1 in hail · 3 events
- Wildfire in Florida, June 28, 2019$75,000 · 1 event
- Hail and Damaging Wind in North Dakota, June 28, 2019$40,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 28, 2019$29,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 28, 201952 kt wind · 23 events
- Hail and Damaging Winds in Florida, June 28, 2019$23,000 · 1 in hail · 5 events
- Strong Wind in American Samoa, June 28 to 30, 2019$25,000 · 2 events
- Hail and Damaging Winds in Montana, June 28 to 29, 20191.75 in hail · 20 events
- Flash Flood and Hail in Ohio, June 28 to 29, 2019$18,000 · 1.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836755.